Friday, May 22, 2009


It started off as another difficult day for Krista. She was buzzing so much from the shaking that she had a tough time getting out of bed. But after some breakfast in bed, she got up, got a bath, and we made it out of the house. We dropped Trevor off with the Steffen's, and brought Adam with us because we didn't want him spreading his ear infection around to another family.

Krista was wondering as we rolled into the doctor's office at UCLA if we would see Terry Campell (our friend from Paso Robles who had a transplant at the same time) and his wife Monica since they usually have appointments on Friday. It turned out that not only did we see them, but we also saw Tim Potter (the young guy who played the digeridoo) and his mother, Julia, and brother, Kevin (who took the picture). (We didn't recognize Tim at first because he had hair and a beard). As we waited in the waiting room, we had a great reunion. It is encouraging to hear from others who have gone through the same thing, because everyone was dealing with emergency room visits, nausea, etc. Tim was only there to get "weighed in" because he has been loosing weight. Other than that, though, it sounded like he was doing really well. He'll be back to surfing in no time. Krista also noticed that Terry had fingernail lines just like she has. The doctor had told her previously that it's a typical thing to happen with his patients and that the tops half of the nail was dead and would eventually grow out and fall off. Around Halloween, he tells his patients to make a scary show of it by taking off their nails in front of dressed up kids! None of them have tried this yet, but it's not supposed to hurt.

The actual appointment got turned all upside down for some reason. We were supposed to have the blood draw first and then see the doctor after the results got in. Instead, the attendant told us that the doctor wanted to see us first, and then to do the labs. We went over our concerns with him and were surprised by the answers he had. The shaking, he said, was good; it shows that she's getting a "theraputic" level of cyclosporine. He doesn't want to cut down on it either because he's concerned that the nausea may be due to some GVHD. But at the same time, he said that the nausea may be because of steroid-withdraw. He gave her a prescription for a very low-dose of prednisone to see if that helps the nausea. We're supposed to see our local oncologist next week just to get a checkup, since Dr. Schiller is going to be out for a couple of weeks on a trip to Israel. Sounds like a great vacation!

Sing to God, O kingdoms of the earth,
sing praise to the Lord,
to him who rides the ancient skies above,
who thunders with mighty voice.
Proclaim the power of God,
whose majesty is over Israel,
whose power is in the skies.
You are awesome, O God, in your sanctuary;
the God of Israel gives power and strength to his people.
Praise be to God!
(Psalm 68:32-35)

No comments: